Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 137, NWS Jackson, MS

March 27, 20175 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2017, 7:25 PM CDT for 5 counties in Mississippi. It was in force for 65 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2017, 7:25 PM CDT (00:25 UTC)
Expired
Mar 27, 2017, 8:30 PM CDT
In force
65 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Leake County, MS, Madison County, MS, Rankin County, MS, Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 12 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 7:28 PM CDTTSTM WND DMG6 Ese Madison, MSA TREE WAS DOWNED AND A FENCE WAS KNOCKED OVER IN THE MARBLEHEAD SUBDIVISION.
Mar 27, 7:35 PM CDTTSTM WND DMG1 Ese Brandon, MSTREES DOWN ALONG HWY 471.
Mar 27, 7:37 PM CDTTSTM WND DMG1 Wsw Brandon, MSRADIO ANTENNA FROM BRANDON FIRE STATION #1 BLOWN DOWN .
Mar 27, 7:37 PM CDTTSTM WND DMG2 S Brandon, MSTREE FELL ON 2 CARS ON WINDSOR BLVD.
Mar 27, 7:38 PM CDTTSTM WND DMG1 Nw Brandon, MSA TREE FELL ACROSS WOODBRIDGE RD IN THE CROSSGATES SUBDIVISION.
Mar 27, 7:38 PM CDTTSTM WND DMG2 Ese Brandon, MSTREE ON POWERLINE ON DOGWOOD DRIVE .
Mar 27, 7:38 PM CDTTSTM WND GST 60Brandon, MSPEA SIZE HAIL OBSERVED. .
Mar 27, 7:40 PM CDTTSTM WND DMGBrandon, MSA SMALL TREE WAS DOWNED AT HIGHPOINTE APARTMENTS.
Mar 27, 7:41 PM CDTTSTM WND DMG1 S Brandon, MSTREES WERE DOWNED ONTO UTILITY EQUIPMENT OFF W JASPER ST AND BRENMAR ST IN BRANDON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 1:54 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2017-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2017-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1116 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

017 
WUUS54 KJAN 280025
SVRJAN
MSC079-089-121-123-129-280130-
/O.NEW.KJAN.SV.W.0137.170328T0025Z-170328T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
725 PM CDT MON MAR 27 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southwestern Leake County in central Mississippi...
  Rankin County in central Mississippi...
  Northwestern Smith County in central Mississippi...
  Scott County in central Mississippi...
  Southeastern Madison County in central Mississippi...

* Until 830 PM CDT

* At 725 PM CDT, a severe thunderstorm was located near Richland,
  moving east at 50 mph.

  HAZARD...Golf ball size hail and 70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings. 

* This severe thunderstorm will be near,
  Brandon around 735 PM CDT. 
  Fannin around 740 PM CDT. 
  Pelahatchie around 750 PM CDT. 
  Leesburg around 755 PM CDT. 
  Morton and Branch around 800 PM CDT. 
  Pulaski and Forkville around 805 PM CDT. 
  Forest, Harperville and Hillsboro around 815 PM CDT. 

Other locations impacted by this severe thunderstorm include
Polkville, Lena, Walnut Grove and Redwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

&&

LAT...LON 3205 9002 3239 9008 3240 9007 3240 9008
      3259 9012 3285 8949 3218 8939
TIME...MOT...LOC 0025Z 258DEG 42KT 3228 9016 

HAIL...1.75IN
WIND...70MPH
 
$$

17
3 follow-up statements
442 
WWUS54 KJAN 280048
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
748 PM CDT MON MAR 27 2017

MSC129-280058-
/O.CAN.KJAN.SV.W.0137.000000T0000Z-170328T0130Z/
Smith MS-
748 PM CDT MON MAR 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SMITH COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM CDT for
central Mississippi.

LAT...LON 3215 9003 3239 9007 3241 9007 3252 9009
      3285 8949 3230 8941
TIME...MOT...LOC 0048Z 254DEG 42KT 3236 8986 

$$

MSC079-089-121-123-280130-
/O.CON.KJAN.SV.W.0137.000000T0000Z-170328T0130Z/
Leake MS-Rankin MS-Scott MS-Madison MS-
748 PM CDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN LEAKE...EASTERN RANKIN...SCOTT AND SOUTHEASTERN
MADISON COUNTIES...

At 748 PM CDT, a severe thunderstorm was located near Pelahatchie, or
10 miles northeast of Brandon, moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  Leesburg around 755 PM CDT. 
  Morton and Branch around 800 PM CDT. 
  Forkville around 805 PM CDT. 
  Forest, Harperville and Hillsboro around 815 PM CDT. 

Other locations impacted by this severe thunderstorm include Lena,
Walnut Grove and Redwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3215 9003 3239 9007 3241 9007 3252 9009
      3285 8949 3230 8941
TIME...MOT...LOC 0048Z 254DEG 42KT 3236 8986 

HAIL...1.00IN
WIND...60MPH
 
$$

17
801 
WWUS54 KJAN 280109
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
809 PM CDT MON MAR 27 2017

MSC089-121-280118-
/O.CAN.KJAN.SV.W.0137.000000T0000Z-170328T0130Z/
Rankin MS-Madison MS-
809 PM CDT MON MAR 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANKIN AND
SOUTHEASTERN MADISON COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM CDT for
central Mississippi.

LAT...LON 3222 8973 3272 8973 3285 8949 3230 8941
TIME...MOT...LOC 0108Z 247DEG 44KT 3249 8958 

$$

MSC079-123-280130-
/O.CON.KJAN.SV.W.0137.000000T0000Z-170328T0130Z/
Leake MS-Scott MS-
809 PM CDT MON MAR 27 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN LEAKE AND SCOTT COUNTIES...

At 808 PM CDT, a severe thunderstorm was located near Hillsboro, or
near Harperville, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  Tuscola around 815 PM CDT. 

Other locations impacted by this severe thunderstorm include Lena,
Walnut Grove and Redwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3222 8973 3272 8973 3285 8949 3230 8941
TIME...MOT...LOC 0108Z 247DEG 44KT 3249 8958 

HAIL...1.00IN
WIND...60MPH
 
$$

17
712 
WWUS54 KJAN 280121
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
821 PM CDT MON MAR 27 2017

MSC079-123-280131-
/O.EXP.KJAN.SV.W.0137.000000T0000Z-170328T0130Z/
Leake MS-Scott MS-
821 PM CDT MON MAR 27 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LEAKE AND SCOTT
COUNTIES WILL EXPIRE AT 830 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 900 PM CDT for
central Mississippi.

LAT...LON 3222 8973 3272 8973 3285 8949 3230 8941
TIME...MOT...LOC 0121Z 258DEG 42KT 3252 8943 

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:43 PM CDT, 42 minutes earlier.

Area forecast discussion, Mar 27, 6:43 PM CDT, 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
643 PM CDT Mon Mar 27 2017

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion: Isold tsra wl cont mainly along and south of
I-20 through 02Z. Additional isold tsra wl be psbl tonight north
of I-20 as a weak cold front drifts into the area. Otherwise, MVFR
cigs are expected to develop and lower to IFR by 11Z again,
especially across the southern half of the area. Conds wl improve
to VFR areawide by 17Z. Isold shra/tsra are expected Wednesday.
/22/

&&

.DISCUSSION...

Rest of today through Tuesday: Numerous showers and thunderstorms
are ongoing across the CWA with a few storms reaching severe
criteria. Latest water vapor imagery shows a mid/upper level
shortwave over SW Missouri with the trough axis extending down the
MS river valley. Current SPC mesoanalysis has anywhere from
1000-2000 J/kg of MLCAPE across the region with moderate to steep
6.5-7 C mid level lapse rates in conjunction with 30-40 kts of
effective bulk shear. This will help to maintain a severe
thunderstorm threat across the majority of the area with the main
threats being large hail (some of which could exceed golf ball
size in the strongest storms) and damaging winds. Shear remains
weak, especially in the low levels, and LCL heights are relatively
high so any tornado threat will remain isolated to the strongest
storms at best. The best potential for severe weather will be
along and north of the I-20 corridor through the early evening
hours, however severe storms are possible across the entire area.
Storms will tend to weaken into the evening as instability wanes
and the best forcing for ascent continues to pull out to the north
and east. Scattered shower and isolated storm potential will
remain during the evening in the NW where the lingering frontal
boundary will become quasi-stationary. Otherwise, fog potential
will return in a moist boundary layer, especially across the SE
and in the fog prone areas. Added mention in the forecast, but
left it out of the HWO for now as confidence is not high enough at
the moment. For Tuesday, a lingering boundary across central MS
will keep a warm and moist airmass in place. Daytime heating will
allow for weak to moderate destabilization but with weak lapse
rates and no source for forcing any storms that develop will be
isolated to scattered at best. No severe weather is expected with
this activity, although a strong storm or two cannot be ruled out.
/TW/

Tuesday Night through Monday:

The active weather pattern will continue through this work week
and the upcoming weekend as a parade of upper lows dig into the
Desert Southwest and move east across the country. The next period
to watch for the ArkLaMiss region specifically will be late
Wednesday night through Thursday night. A deepening low pressure
system over the Southern High Plains on Wednesday will lift toward
Missouri by Thursday night. While the finer details of this system
may change, the current thinking is that an MCS will approach
northeast Louisiana and southeast Arkansas by late Wednesday
night but should be weakening as it enters our area and outruns
the best instability. Warm, moist advection will continue across our
region through the day Thursday with dew points climbing into the
mid 60s and around 1000-1500 J/kg of MLCAPE developing by the
afternoon. An additional round of convection is expected to
develop under these conditions before a cold front sweeps in with
drier and cooler air Thursday night. At this time, all modes of
severe weather look possible during the day Thursday with an
increasing heavy rain threat before the cold front moves through.
The next system looks to take shape by late in the weekend and
will possibly bring another round of severe thunderstorms through
the region some time Sunday into Monday. Be sure to tune in for
updates throughout the week as the details come into better focus
for these next few rounds of severe weather. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       64  83  63  87 /  51  25   9   2
Meridian      63  82  61  86 /  39  26   8   3
Vicksburg     65  82  63  86 /  36  24   9   5
Hattiesburg   63  83  63  86 /  24  22   6   2
Natchez       65  83  64  85 /  21  23   9   8
Greenville    60  78  62  83 /  43  17  14   3
Greenwood     61  79  62  85 /  62  21  13   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

TW/NF/22
Hazardous weather outlook, Mar 27, 3:46 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
346 PM CDT Mon Mar 27 2017

ARZ074-LAZ007-024-026-MSZ060-061-064-066-072>074-282100-
Ashley-Morehouse-Catahoula-Concordia-Adams-Franklin MS-
Jefferson Davis-Jones-Marion-Lamar-Forrest-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and south central Mississippi.

.DAY ONE...Today through Tuesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

Isolated severe storms possible with damaging winds and hail up to
the size of quarters.

(www.weather.gov/images/jan/graphicast/image.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

ARZ075-MSZ018-282100-
Chicot-Bolivar-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of southeast
Arkansas, and northwest Mississippi.

.DAY ONE...Today and Tuesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Mainly through the rest of this afternoon

Severe storms possible with damaging winds, hail up to the size of
golf balls, and a tornado can not be ruled out.

(www.weather.gov/images/jan/graphicast/image*.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image*.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

LAZ008-009-015-016-023-025-MSZ019-034>059-062-063-065-282100-
West Carroll-East Carroll-Richland-Madison LA-Franklin LA-Tensas-
Sunflower-Washington-Humphreys-Holmes-Attala-Winston-Noxubee-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Lincoln-Lawrence-Covington-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, northwest Mississippi, and south
central Mississippi.

.DAY ONE...Today and Tuesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

Severe storms possible with damaging winds, hail up to the size of
golf balls, and a tornado can not be ruled out.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

MSZ026-028>033-282100-
Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northeast
Mississippi.

.DAY ONE...Today and Tuesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

Severe storms expected with damaging winds, golf ball size hail,
and a tornado or two possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

MSZ025-027-282100-
Leflore-Carroll-
346 PM CDT Mon Mar 27 2017

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...Today and Tuesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Mainly through the rest of this afternoon

Severe storms expected with damaging winds, golf ball size hail,
and a tornado or two possible.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

Severe thunderstorms are possible for extreme southeast
Arkansas, portions of central Mississippi, west central
Mississippi, southwest Mississippi, northwest Mississippi,
north central Mississippi, and northeast Louisiana on
Wednesday night.

Severe thunderstorms are possible for the entire outlook area
on Thursday.

A potent weather system will bring the potential for severe weather
to the entire outlook area from late Wednesday night through
Thursday. The primary severe weather concerns will be damaging wind
gusts, large hail, and the possibility for tornadoes. Locally
heavy rainfall is also possible. Stay tuned for updates
concerning this potential severe weather event.

(www.weather.gov/images/jan/graphicast/image2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Wednesday night through
Thursday.

1

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Mar 27, 6:08 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
608 PM CDT MON MAR 27 2017

MSZ058-280015-
Clarke MS-
608 PM CDT MON MAR 27 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLARKE COUNTY UNTIL 715
PM CDT...

At 608 PM CDT, Meteorologists were tracking a strong thunderstorm
over Barnett, or 12 miles west of Quitman, moving east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Goodwater around 625 PM CDT.
  Quitman around 640 PM CDT.
  De Soto around 645 PM CDT.
  Crandall around 710 PM CDT.

Other locations impacted by this storm include Pachuta and Shubuta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3190 8847 3189 8848 3185 8868 3192 8891
      3211 8891 3206 8845
TIME...MOT...LOC 2308Z 283DEG 19KT 3202 8893

GRG
Local storm report, Mar 27, 6:12 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             2 SSW BAY SPRINGS       31.95N 89.29W
03/27/2017  E1.00 INCH       JASPER             MS   PUBLIC

            HAIL AS LARGE AS A QUARTER.

&&

JPM
Local storm report, Mar 27, 6:37 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     4 SSE NEWELLTON         32.01N 91.22W
03/27/2017                   TENSAS             LA   PUBLIC

            ABOUT A DOZEN POWER POLES AND SEVERAL TREES
            KNOCKED DOWN AROUND LAKE ST JOSEPH SOUTH OF
            NEWELLTON, LA.

&&

JPM
Local storm report, Mar 27, 7:00 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             1 ESE HEIDELBERG        31.88N 88.97W
03/27/2017  E1.00 INCH       JASPER             MS   LAW ENFORCEMENT

            QUARTERS MIXED WITH DIME SIZE. .

&&

NWS JACKSON MS
IRIS SYSTEM
Local storm report, Mar 27, 7:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
713 PM CDT MON MAR 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             2 NW HEIDELBERG         31.91N 89.01W
03/27/2017  U1.00 INCH       JASPER             MS   PUBLIC

            .

&&

NWS JACKSON MS
IRIS SYSTEM
Special weather statement, Mar 27, 7:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
725 PM CDT MON MAR 27 2017

MSZ066-280130-
Jones MS-
725 PM CDT MON MAR 27 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JONES COUNTY UNTIL 830
PM CDT...

At 725 PM CDT, Meteorologists were tracking a strong thunderstorm
near Ellisville, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Ellisville around 730 PM CDT.
  Laurel around 735 PM CDT.
  Tuckers Crossing around 755 PM CDT.
  Sandersville around 810 PM CDT.
  Mill Creek around 825 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3157 8930 3172 8932 3182 8894 3157 8894
TIME...MOT...LOC 0025Z 263DEG 16KT 3167 8925

22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:19 PM CDTSevere Thunderstorm WarningJANClarke41 min
Mar 27, 7:25 PM CDTSpecial Weather StatementJANJones65 min
Mar 27, 7:27 PM CDTSpecial Weather StatementJANJones63 min
Mar 27, 9:26 PM CDTSevere Thunderstorm WarningJANClarke, Jasper7 min
Mar 27, 9:29 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton12 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.